Computational and Mathematical Methods in Medicine

Computational and Mathematical Methods in Medicine / 2002 / Article
Special Issue

Mathematical Modelling and Simulation of Aspects of Cancer Growth

View this Special Issue

Open Access

Volume 4 |Article ID 351243 |

D. Ambrosi, N. Bellomo, L. Preziosi, "Modelling Tumor Progression, Heterogeneity, and Immune Competition", Computational and Mathematical Methods in Medicine, vol. 4, Article ID 351243, 15 pages, 2002.

Modelling Tumor Progression, Heterogeneity, and Immune Competition

Received08 Aug 2000
Accepted23 Apr 2001


This paper deals with the modeling of the immune response to the evolution of the progression of endothelial cells which have lost the differentiation and start their evolution towards metastatic states. The modeling is developed in the framework of the so-called kinetic cellular theory. The model is critically analyzed on the basis of analytic solutions, asymptotic behaviors and numerical simulations that illustrate the scenarios predicted by the model. Finally, possible developments and generalizations that could describe other known phenomena are pointed out.

Copyright © 2002 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Related articles

No related content is available yet for this article.
 PDF Download Citation Citation
 Order printed copiesOrder

Article of the Year Award: Outstanding research contributions of 2021, as selected by our Chief Editors. Read the winning articles.